MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39XØ27

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39XØ27
Model Number 04.01.0211
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 december 2024: lot 2414222: 24 items manufactured and released on 28-oct-2024.Expiration date: 2029-oct-14.No anomalies found related to the problem.To date, 3 items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 12 december 2024: reverse shoulder system 64.01.9009 sf glenosphere screw (k193175) lot 2417282: 500 items manufactured and released on 30-sep-2024.Expiration date: 2029-oct-14.No anomalies found related to the problem.
 
Event or Problem Description
The glenosphere screw could not be fully inserted and tightened.The baseplate (ref.(b)(4) ) and polyaxial screws were removed and reinserted, but the glenosphere screw did not lock.Another glenosphere (ref.(b)(4) ) was used.The surgery was completed successfully.Total surgery time was 1 hour and 36 minutes, the delay time was 20 minutes.The 20 minutes delay occurred because the polyaxial screws and glenosphere were removed and new ones used, and also the baseplate was removed and reinstalled (polyaxial screws changed).
 
Additional Manufacturer Narrative
Visual inspection: the glenosphere did not present any sign of wear or damage, not in the central hole and thread, nor in the backsurface in contact with the glenoid baseplate.The glenosphere screw presented major signs of wear on the ehad side, on its cylinrical portion and on the thread as well.The first three threads are blunt.The torx connection did not show any sign of wear or damage.From the visual analysis it is not possible to identify a root cause of the complaint.Although it is not possible to define a root cause, there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
SHOULDER SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM LAT. GLENOSPHERE 39XØ27
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21111329
Report Number3005180920-2024-01136
Device Sequence Number18313368
Product Code HSD
UDI-Device Identifier07630040728102
UDI-Public07630040728102
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193175
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.01.0211
Device Lot Number2414222
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian